Teflaro Side Effects: Diarrhea, Nausea, Rashes

Teflaro Side Effects: Diarrhea, Nausea, Rashes. The US Food and Drug Administration (FDA) has approved a new antibiotic drug, Teflaro, to “treat adults with community acquired bacterial pneumonia (CABP) and acute bacterial skin and skin structure infections (ABSSSI), including methicillin-resistant Staphylococcus aureus (MRSA)”.

What are the Teflaro side effects? According to the FDA media release, the drug can cause “diarrhea, nausea and rash”. The agency also warns that patients with sensitivities to cephalosporin antibiotics should not use Teflaro.

FDA approved the new injectable drug after evaluating its safety and effectiveness.

From the FDA media release:
The safety and effectiveness of Teflaro was evaluated in four, Phase 3 clinical trials in patients ages 18 years and older (two each in CABP and in ABSSSI). In the CABP trials, the comparator antibacterial treatment was Rocephin (ceftriaxone) and in the ABSSSI trials, the comparator antibacterial treatment was Vancocin (vancomycin) plus Azactam (aztreonam).

In the CABP trials, 1,231 adult patients received Teflaro or Rocephin. Clinical response based on improvement in signs and symptoms of pneumonia on Day 4 after starting therapy served as the key analysis endpoint. In both trials, the effectiveness of Teflaro was comparable to Rocephin.

In the ABSSSI trials, 1,396 adult patients received Teflaro or Vancocin plus Azactam. Clinical response, including cessation of spread of the lesion and absence of fever on Day 3, served as the key analysis endpoint. In both trials, Teflaro was comparable to Vancocin plus Azactam.

***

The new anti-biotic drug is being marketed by Forest Laboratories.

Teflaro Side Effects: Diarrhea, Nausea, Rashes. Posted 4 November 2010.